Alert archive / Kansas / Heat Advisories in 2011

Heat Advisory 2, NWS Dodge City, KS

June 29, 20116 counties in Kansas

NWS Dodge City, KS issued this heat advisory at Jun 29, 2011, 3:40 AM CDT for 6 counties in Kansas. It took effect at Jun 29, 2011, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2011, 3:40 AM CDT (08:40 UTC)
In effect from
Jun 29, 2011, 1:00 PM CDT
Expired
Jun 29, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Ellis County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
2688 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WWUS73 KDDC 290840
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
340 AM CDT WED JUN 29 2011

...VERY HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON...

.VERY HOT AND DRIER AIR WILL SPREAD INTO SOUTH CENTRAL KANSAS
TODAY. THE COMBINATION OF AFTERNOON TEMPERATURES RANGING FROM 105
TO 109 DEGREES ALONG WITH DEWPOINTS IN THE 50S WILL YIELD HEAT
INDICES OF AROUND 105 DEGREES DURING THE AFTERNOON.

KSZ066-081-090-291645-
/O.NEW.KDDC.HT.Y.0002.110629T1800Z-110630T0000Z/
STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
MEDICINE LODGE...KIOWA...SUN CITY
340 AM CDT WED JUN 29 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* HIGH TEMPERATURES WILL BE FROM 105 TO 108 DEGREES.

* THE COMBINATION OF THE HOT TEMPERATURES AND EXPECTED HUMIDITY
  VALUES WILL PUSH HEAT INDICES TO AROUND 105 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.



&&

$$
4 follow-up statements
952 
WWUS73 KDDC 291416
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
916 AM CDT WED JUN 29 2011

...HOT TEMPERATURES ARE EXPECTED THIS AFTERNOON...

.VERY HOT AND DRY AIR WILL SPREAD INTO SOUTH CENTRAL KANSAS
TODAY. THE COMBINATION OF AFTERNOON TEMPERATURES RANGING FROM 105
TO 109 DEGREES ALONG WITH THE HUMIDITY WILL YIELD HEAT INDICES OF
AROUND 106 DEGREES DURING THE AFTERNOON.

KSZ031-046-065-300000-
/O.EXA.KDDC.HT.Y.0002.110629T1800Z-110630T0000Z/
ELLIS-RUSH-PAWNEE-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT
916 AM CDT WED JUN 29 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* HIGH TEMPERATURES WILL BE FROM 105 TO 109 DEGREES.

* THE COMBINATION OF THE HOT TEMPERATURES AND EXPECTED HUMIDITY
  VALUES WILL PUSH HEAT INDICES TO AROUND 106 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ066-081-090-300000-
/O.CON.KDDC.HT.Y.0002.110629T1800Z-110630T0000Z/
STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
MEDICINE LODGE...KIOWA...SUN CITY
916 AM CDT WED JUN 29 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* HIGH TEMPERATURES WILL BE FROM 105 TO 109 DEGREES.

* THE COMBINATION OF THE HOT TEMPERATURES AND EXPECTED HUMIDITY
  VALUES WILL PUSH HEAT INDICES TO AROUND 106 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

06
399 
WWUS73 KDDC 291908
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
208 PM CDT WED JUN 29 2011

...HOT TEMPERATURES WILL CONTINUE THIS AFTERNOON AND THEN AGAIN
ON THURSDAY AFTERNOON...

.VERY HOT AND DRY AIR WILL CONTINUE ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS THIS AFTERNOON AND THEN AGAIN THURSDAY AFTERNOON.
THE COMBINATION OF AFTERNOON TEMPERATURES RANGING FROM 106 TO 110
DEGREES ALONG WITH VERY LOW HUMIDITY WILL YIELD HEAT INDICES OF
AROUND 105 TO 107 DEGREES DURING THE AFTERNOON.

KSZ031-046-065-066-081-090-300000-
/O.NEW.KDDC.HT.Y.0003.110630T1800Z-110701T0000Z/
/O.CON.KDDC.HT.Y.0002.000000T0000Z-110630T0000Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
208 PM CDT WED JUN 29 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* HIGH TEMPERATURES WILL BE FROM 106 TO 110 DEGREES BOTH
  AFTERNOONS.

* THE COMBINATION OF THE HOT TEMPERATURES AND EXPECTED HUMIDITY
  VALUES WILL PUSH HEAT INDICES TO AROUND 105 TO 107 DEGREES BOTH 
  AFTERNOONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

SUGDEN
497 
WWUS73 KDDC 291924 AAB
NPWDDC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
224 PM CDT WED JUN 29 2011

...HOT TEMPERATURES WILL CONTINUE THIS AFTERNOON AND THEN AGAIN
ON THURSDAY AFTERNOON...

.VERY HOT AND DRY AIR WILL CONTINUE ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS THIS AFTERNOON AND THEN AGAIN THURSDAY AFTERNOON.
THE COMBINATION OF AFTERNOON TEMPERATURES RANGING FROM 106 TO
110 DEGREES ALONG WITH VERY LOW HUMIDITY WILL YIELD HEAT INDICES
OF AROUND 105 TO 107 DEGREES DURING THE AFTERNOON.

KSZ031-046-065-066-081-090-300000-
/O.CON.KDDC.HT.Y.0002.000000T0000Z-110630T0000Z/
/O.CON.KDDC.HT.Y.0003.110630T1800Z-110701T0000Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
224 PM CDT WED JUN 29 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
THURSDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A
HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY. 

* TEMPERATURES...HIGH TEMPERATURES WILL BE FROM 106 TO 110 DEGREES
  BOTH AFTERNOONS.

* IMPACTS...THE COMBINATION OF THE HOT TEMPERATURES AND EXPECTED
  HUMIDITY VALUES WILL PUSH HEAT INDICES TO AROUND 105 TO 107
  DEGREES BOTH AFTERNOONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

SUGDEN
182 
WWUS73 KDDC 300002
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
702 PM CDT WED JUN 29 2011

...HOT TEMPERATURES WILL CONTINUE THEN AGAIN ON THURSDAY
AFTERNOON...

.AS TEMPERATURES START TO COOL LATE THIS AFTERNOON AND
EVENING...HEAT INDEX LEVELS WILL ALSO BEGIN TO FALL. THUS THE HEAT
ADVISORY HAS BEEN ALLOWED TO EXPIRE. VERY HOT AND DRY AIR WILL
CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AGAIN THURSDAY
AFTERNOON. THE COMBINATION OF AFTERNOON TEMPERATURES RANGING FROM
106 TO 110 DEGREES ALONG WITH VERY LOW HUMIDITY WILL YIELD HEAT
INDICES OF AROUND 105 TO 107 DEGREES DURING THE AFTERNOON.

KSZ031-046-065-066-081-090-300900-
/O.EXP.KDDC.HT.Y.0002.000000T0000Z-110630T0000Z/
/O.CON.KDDC.HT.Y.0003.110630T1800Z-110701T0000Z/
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
PRATT...MEDICINE LODGE...KIOWA...SUN CITY
702 PM CDT WED JUN 29 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
THURSDAY...
...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A HEAT
ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY. 

* TEMPERATURES...HIGH TEMPERATURES WILL BE FROM 106 TO 110 
  DEGREES BOTH AFTERNOONS. 

* IMPACTS...THE COMBINATION OF THE HOT TEMPERATURES AND EXPECTED
  HUMIDITY VALUES WILL PUSH HEAT INDICES TO AROUND 105 TO 107
  DEGREES BOTH AFTERNOONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 29, 3:07 AM CDT, 33 minutes earlier.

Area forecast discussion, Jun 29, 3:07 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
307 AM CDT WED JUN 29 2011

.DISCUSSION...

DAYS 1-2...

850-700MB ANALYSIS THIS MORNING INDICATING SOME WARM AND DRIER
AIR WAS LOCATED JUST WEST-SOUTHWEST OF THE AREA AT 00Z THURSDAY.
MODELS ARE IN GOOD AGREEMENT TODAY WITH SHIFTING THIS WARMER AIR
OUT INTO WESTERN KANSAS LATER TODAY AS AN UPPER HIGH MOVES OUT OF
THE PANHANDLE OF TEXAS AND APPROACHES SOUTH CENTRAL KANSAS. NAM
AND GFS INDICATING A DEEP MIXED LAYER ACROSS WESTERN KANSAS THIS
AFTERNOON WITH HIGHS TODAY BASED FROM THESE SOUNDINGS STILL
RANGING FROM 105 TO AROUND 110 DEGREES. IN ADDITION GIVEN THIS
MIXING HAVE ALSO DECIDED TO FAVOR THE LOWER MIXED LAYER/BOUNDARY
LAYER DEWPOINTS OVER THE HIGHER SURFACE DEWPOINT GUIDANCE. AS A
RESULT AFTERNOON DEWPOINTS ARE EXPECTED TO BE A LITTLE LOWER THAN
PREVIOUSLY THOUGHT FOR ALL BUT SOUTH CENTRAL KANSAS WHICH
CONTINUES TO SUPPORT THE RED FLAG WARNING THAT IS CURRENTLY IN EFFECT.
THESE LOWER DEWPOINTS ALSO HAVE LOWERED THE APPARENT TEMPERATURES
THIS AFTERNOON TO JUST BELOW 105F AS WELL FOR ALL BUT PARTS OF
SOUTH CENTRAL KANSAS. IN THESE LOCATIONS THE HEAT INDEX VALUES ARE
ANTICIPATED TO BRIEFLY REACH 105-108 THIS AFTERNOON SO AFTER GOOD
COLLABORATION WITH SURROUNDING OFFICES HAVE DECIDED TO GO AHEAD
AND ISSUE A HEAT ADVISORY FOR A FEW COUNTIES IN OUR FAR SOUTHEAST.

ON WEDNESDAY NIGHT THE 500MB UPPER LOW WHICH WAS LOCATED OFF THE
NORTHERN CALIFORNIA COAST AT 00Z THURSDAY IS EXPECTED WEAKEN AS IT
CROSSES THE WESTERN UNITED STATES. MODELS THIS MORNING REMAIN IN
GOOD AGREEMENT WITH THIS SYSTEM EXITING THE ROCKIES AND CROSSING
THE NORTHERN PLAINS DURING THE DAY ON THURSDAY. AS THIS SYSTEM
MOVES OUT INTO THE NORTHERN PLAINS A COLD FRONT WILL DROP SOUTH
ACROSS THE NORTHERN PLAINS TOWARDS NEBRASKA. ACROSS WESTERN KANSAS
ON THURSDAY THE WARM AIR WILL REMAIN FIRMLY IN PLACE WITH MODEL
SOUNDINGS AND 850-700MB TEMPERATURES SUGGESTING HIGHS VERY SIMILAR
TO TEMPERATURES TODAY. THE EXCEPTION MAY BE THE NORTH/NORTHWEST
WHERE MAX TEMPERATURES COULD BE EVEN A FEW DEGREES WARMER THAN
TODAY GIVEN THAT THE WARM THERMAL TROUGH/LEE SURFACE TROUGH WILL
BE MOVING OUT INTO NORTHWEST KANSAS BY LATE DAY. GIVEN THESE
TEMPERATURES AND SIMILAR DEWPOINTS WILL CONTINUE WITH THE FIRE
WEATHER WATCH FOR THURSDAY AFTERNOON.

DAYS 3-7...

MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL TROUGH OF LOW PRESSURE
LIFTING NORTHEAST OUT OF THE NORTHERN ROCKIES THURSDAY AND INTO THE
FAR NORTHERN PLAINS BY EARLY FRIDAY BRINGING AN OUTSIDE CHANCE FOR
ISOLATED THUNDERSTORMS TO PORTIONS OF WESTERN KANSAS FRIDAY NIGHT.
AN ATTENDANT COLD FRONT IS PROGGED TO PUSH INTO NORTHWESTERN KANSAS
BY EARLY FRIDAY BEFORE STALLING OUT, POSSIBLY AS FAR SOUTH AS WEST
CENTRAL KANSAS. AGAIN, THE BULK OF THE DYNAMIC SUPPORT ALOFT,
INCLUDING A STRONG UPPER LEVEL JET, WILL REMAIN WELL OFF TO OUR
NORTH ACROSS THE NORTHERN PLAINS. ADDITIONALLY, THE AVAILABILITY OF
LOW LEVEL MOISTURE CONTINUES TO LOOK MODEST AT BEST WITH ALL MODELS
SHOWING H85 DEWPOINTS REMAINING BELOW 10C ACROSS MUCH OF THE
FORECAST AREA ALONG WITH A LACK OF INSTABILITY IN THE LOWER AND MID
LEVELS. REGARDLESS, THE TIMING AND POSITIONING OF THE FRONT IN
CONJUNCTION WITH MAX DAYTIME HEATING COULD BE ENOUGH TO INITIATE
SOME ELEVATED STORM DEVELOPMENT ACROSS THE NORTHWESTERN THIRD OF THE
FORECAST AREA. WILL KEEP PRIMARILY SLIGHT POPS GOING GENERALLY FOR
FRIDAY EVENING. FAIRLY DRY CONDITIONS ARE EXPECTED ACROSS WESTERN
KANSAS THROUGH THE REMAINDER OF THE WEEKEND AS UPPER LEVEL RIDGING
ACROSS THE SOUTHEAST BEGINS TO REDEVELOP WESTWARD TOWARD THE DESERT
SOUTHWEST.

ABOVE SEASONAL TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS MUCH OF
THE FORECAST AREA FRIDAY EVEN THOUGH A COLD FRONT IS PROJECTED TO
PUSH JUST INTO NORTH AND NORTHWESTERN PORTIONS OF THE CWA. THE GFS,
GEM, AND ECMWF SHOW THE FRONT JUST NUDGING INTO THE CWA WITH H85
TEMPERATURES IN THE LOW 30S(C) POOLING AHEAD OF THE FRONT. ONLY THE
NAM TRIES TO BRING THE FRONT SLIGHTLY FURTHER INTO THE CWA, BUT NOT
BY MUCH. AS A RESULT, LOOK FOR HIGHS NEAR TO JUST ABOVE 100F ACROSS
MUCH OF THE FORECAST AREA WITH JUST MID TO UPPER 90S(F) STILL
POSSIBLE IN OUR FAR NORTH AND NORTHWEST DEPENDING AND HOW FAR THE
FRONT REACHES. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE SEASONAL
THROUGHOUT THE HOLIDAY WEEKEND AS HIGH PRESSURE ALOFT BEGINS TO
REDEVELOP WESTWARD AS MENTIONED BEFORE AND THE FRONTAL BOUNDARY
ACROSS THE AREA FRIDAY LIFTS BACK NORTH WELL OUT OF THE AREA. SHOULD
EXPECT HIGHS MAINLY NEAR TO JUST ABOVE 100F ACROSS THE CWA SATURDAY
AND SUNDAY.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH LATE THIS
EVENING. A LEE SIDE TROUGH OF LOW PRESSURE WILL PERSIST NEAR AND
ALONG THE COLORADO BORDER TODAY AND TONIGHT. AS A RESULT, SOUTH TO
SOUTHWESTERLY WINDS 15 TO 25KT WILL PREVAIL ACROSS WESTERN KANSAS
THROUGH MUCH OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 108  75 108  77 /   0  10   0   0
GCK 107  74 109  75 /   0  10   0   0
EHA 105  74 105  76 /   0   0   0  10
LBL 108  74 107  76 /   0   0   0   0
HYS 106  76 109  78 /  10  10  10  10
P28 107  77 108  79 /  10  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR KSZ061>063-074>080-084>089.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR KSZ043-044-061>063-074>080-084>089.

HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR KSZ066-081-090.

&&

FN18/32/32
Hazardous weather outlook, Jun 28, 3:55 PM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
355 PM CDT TUE JUN 28 2011

KSZ030-031-043>046-061>066-074>081-084>090-291130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
355 PM CDT TUE JUN 28 2011 /255 PM MDT TUE JUN 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT... WITH THE BEST
CHANCE ALONG AND WEST OF A LINE FROM WAKEENEY TO DODGE CITY TO
COLDWATER. DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS ARE
POSSIBLE WITH THESE STORMS. THE STORMS MAY AFFECT SYRACUSE...ELKHART
AND HUGOTON BY 8 PM AND DODGE CITY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND DRY WEATHER CAN BE EXPECTED WEDNESDAY AND THURSDAY WITH HIGH
TEMPERATURES BETWEEN 103 AND 108. GIVEN THE VERY LOW RELATIVE
HUMIDITY VALUES...HEAT INDICES WILL ONLY BE BETWEEN 100 AND 104.
HOWEVER IF TEMPERATURES GET WARMER THAN EXPECTED...THEN A HEAT
ADVISORY WOULD BE NEEDED.

CRITICAL FIRE WEATHER CONDITIONS WILL EXIST WEDNESDAY AND
THURSDAY ALONG AND SOUTH OF A LINE FROM SYRACUSE TO DODGE CITY TO
COLDWATER. SEE THE LATEST FIRE WEATHER MESSAGES FOR DETAILS.

THERE ARE SMALL CHANCES FOR THUNDERSTORMS ACROSS FAR WESTERN KANSAS
THURSDAY EVENING AND THEN AGAIN FRIDAY AND SATURDAY EVENINGS. THE
MAIN THREATS WITH THESE STORMS ARE LOCALLY DAMAGING WINDS AND
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED AFTER 7 PM IN FAR WESTERN KANSAS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Jun 28, 10:04 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1004 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     5 SW HAYNE              37.06N 100.87W
06/28/2011  E60 MPH          SEWARD             KS   TRAINED SPOTTER

&&

DWOLFE
Special weather statement, Jun 28, 11:13 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1113 PM CDT TUE JUN 28 2011

KSZ079-080-290500-
EDWARDS-KIOWA-
1113 PM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND NORTHERN KIOWA
COUNTIES...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OFFERLE...MOVING EAST AT 15
MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM, AS WELL AS
FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3799 9909 3766 9911 3774 9956 3798 9956
TIME...MOT...LOC 0413Z 278DEG 12KT 3785 9945

RUSSELL
Local storm report, Jun 28, 11:23 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1123 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     10 W JETMORE            38.10N 100.08W
06/28/2011                   HODGEMAN           KS   LAW ENFORCEMENT

            SIGNIFICANT WIND DAMAGE INCLUDING TREES BLOWN DOWN, A
            BARN ROOF BLOWN OFF, POWERLINES BLOWN DOWN AND TIN
            WRAPPED AROUND A SWINGSET. DEBRIS WAS BLOWN ABOUT A HALF
            MILE TO THE NORTHEAST OF LOCATION.

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:28 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton47 min
Jun 28, 7:46 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton44 min
Jun 28, 8:06 PM CDTSpecial Weather StatementDDCGrant, Kearny39 min
Jun 28, 8:15 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny45 min
Jun 28, 8:33 PM CDTSpecial Weather StatementDDCStevens42 min
Jun 28, 10:00 PM CDTSevere Thunderstorm WarningDDCSeward45 min
Jun 28, 10:27 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Pawnee41 min
Jun 28, 11:13 PM CDTSpecial Weather StatementDDCEdwards47 min
Jun 29, 11:26 AM CDTRed Flag WarningDDCClark, Comanche, Edwards, Finney, Ford, Grant and 12 more34 hr
Jun 29, 2:08 PM CDTHeat AdvisoryDDCBarber, Ellis, Pawnee, Pratt, Rush, Stafford29 hr

Nearby

Heat Advisories in Kansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.